Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 4, NWS Las Vegas, NV

January 10, 2025Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Jan 10, 2025, 1:34 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Jan 11, 2025, 10:00 AM MST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jan 10, 2025, 1:34 PM MST (20:34 UTC)
In effect from
Jan 11, 2025, 10:00 AM MST
Expired
Jan 15, 2025, 5:00 PM MST
In force
4 days
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2865 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

404 
WWUS75 KVEF 102034
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1234 PM PST Fri Jan 10 2025

AZZ002-036-CAZ527-NVZ021-111300-
/O.NEW.KVEF.WI.Y.0004.250111T1700Z-250113T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Bullhead City, Desert Hills, Topock,
Hoover Dam, Laughlin, Needles, Mohave Valley, Lake Havasu City,
and Oatman
1234 PM PST Fri Jan 10 2025 /134 PM MST Fri Jan 10 2025/

...WIND ADVISORY IN EFFECT FROM 9 AM PST /10 AM MST/ SATURDAY TO 4 
PM PST /5 PM MST/ SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...From 9 AM PST /10 AM MST/ Saturday to 4 PM PST /5 PM MST/ 
  Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  result in areas of blowing dust. Winds may also make driving 
  difficult for high profile vehicle and results in rough boating 
  conditions on area lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MA
8 follow-up statements
814 
WWUS75 KVEF 111227
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
427 AM PST Sat Jan 11 2025

AZZ002-036-CAZ527-NVZ021-120500-
/O.CON.KVEF.WI.Y.0004.250111T1700Z-250113T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Desert Hills, Needles, Bullhead City,
Lake Havasu City, Oatman, Hoover Dam, Topock, Laughlin, and
Mohave Valley
427 AM PST Sat Jan 11 2025 /527 AM MST Sat Jan 11 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ THIS 
MORNING TO 4 PM PST /5 PM MST/ SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...From 9 AM PST /10 AM MST/ this morning to 4 PM PST /5 PM 
  MST/ Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  result in areas of blowing dust. Winds may also make driving 
  difficult for high profile vehicle and results in rough boating 
  conditions on area lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
447 
WWUS75 KVEF 111658
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
858 AM PST Sat Jan 11 2025

AZZ002-036-CAZ527-NVZ021-121200-
/O.CON.KVEF.WI.Y.0004.250111T1700Z-250113T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Mohave Valley, Needles, Hoover Dam,
Bullhead City, Lake Havasu City, Laughlin, Desert Hills, Oatman,
and Topock
858 AM PST Sat Jan 11 2025 /958 AM MST Sat Jan 11 2025/

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST / 5 PM MST SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...Until 4 PM PST / 5 PM MST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  result in areas of blowing dust. Expect hazardous boating 
  conditions on area lakes with wave heights between 2 and 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JCS
835 
WWUS75 KVEF 120808
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1208 AM PST Sun Jan 12 2025

AZZ002-036-CAZ527-NVZ021-130400-
/O.EXT.KVEF.WI.Y.0004.000000T0000Z-250116T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Lake Havasu City, Needles, Desert Hills,
Hoover Dam, Oatman, Bullhead City, Topock, Mohave Valley, and
Laughlin
1208 AM PST Sun Jan 12 2025 /108 AM MST Sun Jan 12 2025/

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST /5 PM MST/ WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected.  Strongest winds will be focused near Lake Mohave and 
  Laughlin.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...Until 4 PM PST /5 PM MST/ Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  result in areas of blowing dust. Expect hazardous boating 
  conditions on area lakes with wave heights between 2 and 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
910 
WWUS75 KVEF 130324
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
724 PM PST Sun Jan 12 2025

AZZ002-036-CAZ527-NVZ021-132200-
/O.CON.KVEF.WI.Y.0004.000000T0000Z-250116T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Mohave Valley, Lake Havasu City, Hoover
Dam, Bullhead City, Topock, Desert Hills, Laughlin, Oatman, and
Needles
724 PM PST Sun Jan 12 2025 /824 PM MST Sun Jan 12 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ 
WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected.  Strongest winds will be focused near Lake Mohave and 
  Laughlin.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...Until 4 PM PST /5 PM MST/ Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  result in areas of blowing dust. Expect hazardous boating 
  conditions on area lakes with wave heights between 2 and 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
534 
WWUS75 KVEF 131925
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1125 AM PST Mon Jan 13 2025

AZZ002-036-CAZ527-NVZ021-141000-
/O.CON.KVEF.WI.Y.0004.000000T0000Z-250116T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Mohave Valley, Oatman, Needles, Lake
Havasu City, Desert Hills, Bullhead City, Topock, Hoover Dam, and
Laughlin
1125 AM PST Mon Jan 13 2025 /1225 PM MST Mon Jan 13 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ 
WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected. The strongest winds will be focused near Lake Mohave and 
  Laughlin.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...Until 4 PM PST /5 PM MST/ Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  result in areas of blowing dust. Expect hazardous boating 
  conditions on area lakes with wave heights up to 3 feet, 
  especially on Lake Mohave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
732 
WWUS75 KVEF 140907
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
107 AM PST Tue Jan 14 2025

AZZ002-036-CAZ527-NVZ021-150400-
/O.CON.KVEF.WI.Y.0004.000000T0000Z-250116T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Topock, Bullhead City, Lake Havasu City,
Hoover Dam, Mohave Valley, Oatman, Needles, Desert Hills, and
Laughlin
107 AM PST Tue Jan 14 2025 /207 AM MST Tue Jan 14 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ 
WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected. The strongest winds will be focused near Lake Mohave and 
  Laughlin.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...Until 4 PM PST /5 PM MST/ Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  result in areas of blowing dust. Expect hazardous boating 
  conditions on area lakes with wave heights up to 3 feet, 
  especially on Lake Mohave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
035 
WWUS75 KVEF 150201
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
601 PM PST Tue Jan 14 2025

AZZ002-036-CAZ527-NVZ021-151800-
/O.CON.KVEF.WI.Y.0004.000000T0000Z-250116T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Desert Hills, Bullhead City, Needles,
Topock, Oatman, Lake Havasu City, Mohave Valley, Hoover Dam, and
Laughlin
601 PM PST Tue Jan 14 2025 /701 PM MST Tue Jan 14 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ 
WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected. Winds will lull overnight, but pick up again Wednesday 
  morning. The strongest winds will be focused near Lake Mohave and 
  Laughlin.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...Until 4 PM PST /5 PM MST/ Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  result in areas of blowing dust. Expect hazardous boating 
  conditions on area lakes with wave heights up to 3 feet, 
  especially on Lake Mohave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
945 
WWUS75 KVEF 151751
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
951 AM PST Wed Jan 15 2025

AZZ002-036-CAZ527-NVZ021-160000-
/O.CON.KVEF.WI.Y.0004.000000T0000Z-250116T0000Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Laughlin, Oatman, Lake Havasu City,
Needles, Desert Hills, Bullhead City, Hoover Dam, Mohave Valley,
and Topock
951 AM PST Wed Jan 15 2025 /1051 AM MST Wed Jan 15 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS 
AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected. Winds will lull overnight, but pick up again Wednesday 
  morning. The strongest winds will be focused near Lake Mohave and 
  Laughlin.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...Until 4 PM PST /5 PM MST/ this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  result in areas of blowing dust. Expect hazardous boating 
  conditions on area lakes with wave heights up to 3 feet, 
  especially on Lake Mohave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 10, 3:22 AM MST, 10 hours 12 minutes earlier.

Area forecast discussion, Jan 10, 3:22 AM MST, 10 hours 12 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
222 AM PST Fri Jan 10 2025

.SYNOPSIS...A brief break from the winds today will be followed by
north winds returning over the weekend as disturbances dive down
from western Canada bringing a cooling trend through early next
week. The strongest winds are expected to be focused near the lower
Colorado River Valley. By the middle of next week, a low pressure
system spins up off the Southern California Coast and moves inland
with limited moisture.
&&

.SHORT TERM...Today through Sunday.

A calm and sunny day is shaping up across the region today, even
along the lower Colorado River Valley, as north winds diminish under
a ridge of high pressure nosing inland from the eastern Pacific
across the Great Basin and northern Intermountain Region. North
winds will ramp up again Saturday due to a low pressure system
diving down from the northwest and carving out a broad trough over
the western states which will usher down additional disturbances out
of western Canada Sunday. Widespread gusts of 25 to 35 mph can be
expected each day and typical funneling down the lower Colorado
River Valley will lead to gusts near 40 mph around Laughlin-Bullhead
City to Mohave Valley. High temperatures will be near normal
Saturday then decrease several degrees Sunday as cooler air spreads
down from the north.

.LONG TERM...Monday through next Friday.

The weather pattern begins to change Monday and Tuesday as the
trough that developed over the western states during the weekend
retrogrades off the Southern California Coast and spins into a cut-
off low. Model ensembles have been showing this trend for several
runs and ensemble clusters indicate this system will slowly move
inland Wednesday through Friday, but with limited moisture and
dynamic forcing. For now, the sensible weather forecast does not
indicate anything significant as north-northeast breezes persist
early in the week then winds become lighter Wednesday through Friday
and temperatures slowly return to near normal as the system moves
inland and weakens. The NBM has 15-20 percent chances of
precipitation by Thursday over the mountains of southern Nevada and
northwestern Arizona. However, confidence is low in the evolution of
the system and on the potential to pull up subtropical moisture
south of the Baja Peninsula. We won't get our hopes up for a
significant precipitation event, but we will continue to keep an eye
on it.
&&

.AVIATION...For Harry Reid...Northeast to occasional east winds are
expected through the remainder of the overnight period. Speeds will
generally remain around 7-10 knots. Winds are then forecast to shift
back to the northwest after 12z with speeds remaining around 8 knots
or less. These northwest winds are forecast to continue through 18z
before shifting to the southeast through the afternoon, although
wind speeds will generally remain less than 7 knots. VFR conditions
with mostly clear skies will prevail, with only a few high clouds
with bases round 25kft expected toward the end of the period.

For the rest of southern Nevada, northwest Arizona and southeast
California...With the exception of KIFP and KEED, winds will be much
lighter across the region today. Winds will still remain northwest
through northeast for most areas, but wind speeds are expected to
remain below 10 knots. It's possible that some locations could see a
brief gust over 10 knots, but overall they will remain short lived.
KEED and KIFP will continue to see northerly gusts through this
afternoon with KEED between 10-20 knots with occasional gusts up to
25 knots. KIFP will be slightly higher with speeds generally between
15-25 knots. Winds at KEED and KIFP will diminish after sunset and
be less than 10 knots overnight. Otherwise, VFR conditions with
clear skies will prevail.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM/LONG TERM...Adair
AVIATION...Gorelow

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Arizona, 2025Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.